A long long road!

I first posted on here 8 or 9 months ago after being diagnosed with RA, I was in desperate need of some feedback and I suppose comfort.

And I had some lovely responses that gave me hope that in the long run things would get better.

Well its been over 12 months since the pain started in various parts of my body, I`m sad to say that a day hasn't gone by that I've not felt pain.

Sorry if I'm whinging on as i`m sure there are lots of you who have gone through similar?

2013 had not been a good year for me, first i lose my health then my job and sadly my mother passed away.

I was glad to see the back of 2013 and move into the new year with a fresh outlook!

So far its not gone to plan, I've been on and off methotrexate with liver problems and was put on a low dosage.(7.5mg)

I finally managed to get up to 15mg and thought at last I`m getting somewhere, I then develop a rash on my chest.

Nurse told me to stop taking mtx and see my doc who i managed to see the next day.

I was told it was some kind of infection and was given a course of antibiotics, while all this is going on my pain was unbearable somedays tramadol was doing much for me.

After the course of antibiotics finished i went back to see my rheumy she looked me over and wasn't convinced rash had`nt cleared up.

Told to go back to docs and until rash is sorted I'm to stay of meds, All this is only delaying the meds a chance to get into my body and hopefully give me some relief from pain.

So now I'm thinking does it really get better in time,sorry for the long winded whinge but i had to get it of my chest.

I live alone so i don't have anyone to distress too lol! Phew done it!!

20 Replies

  • Oh no, you must be fed up . I just hope the docs can get you onto a drug that suits you better than mtx did. I wish they had a magic blood test that says, this patient would be best on drug a,b, or c. Hope the scientists get one soon . Sending gentle hugs and hope you get back to the doc soon. Ax

  • Soooooo fed up!

    Thanks allanah you are always very supportive.

  • Hi flanners, keep up your fight you will find the right treatment I am sure, I have had RA for six years now had lots of treatments that caused everything from rashes to hair loss but now I am lots better now I have settled on humira naproxen and co-codamol. That's not to say I don't get bad days, I do but feel better than I used to. So chin up keep fighting it you will get there in the end. You gave a jolly good rant and that's always a good thing it helps. xx wish you luck x

  • I did have a bit of a rant didn't I lol! Thanks for your reply.

  • Hi Flanners,

    A year of pain sounds like a life sentence doesn't it and it must be so frustrating having to keep stopping the drugs suggested. I live alone too so understand what a lonely old road it can be.

    Unfortunately, the drugs can take a while to get right but once they get them right they can make a huge difference.

    In the meantime, try to keep an interest in things and keep doing some light exercise while you're waiting. Swimming is good. I became a couch potato and regret it now.


  • Thanks Judy I do appreciate your advice.

  • Hi flanners, there's not much more that I can add to what's already been said except that you're not alone and that this is the place to rant day and night if you need to. Take care and I hope you get it sorted soon. Rx

  • Thanks for your reply,it does help knowing I can let rip and people here understand. thank you all! Tom x

  • My sympathy to you as I've also had to come off mtxate because of liver problems. No joke having this pain again. We had an interesting talk with the gastroenterology people at the last appt, they said that they prescribe anti tnf quite often without mtx even those that are supposed to need it to work. Hasn't helped me yet but it may help someone to know! I hope you find something soon

  • Thanks Cathie, I hope so too!

  • Hang in there! It WILL get better. I often feel it's one step forward and two steps back, but we all get there somehow! Meanwhile a good rant can do wonders!

  • I do hope so! I know lots of folk on here have suffered with pain, sometimes its that bad you only concern yourself with how it affects you.

    That can seem selfish but when your on your own with nobody to lean on for comfort you don't think of anyone else but yourself.

    That's why this forum is a godsend,it allows you to rant even if nobody replies you get it of your chest lol!

  • Hi

    I totally understand what you are going through, I had the same in 2012, my RA flared up, my meds weren't working properly, I'm allergic to mtx so I can't take it, my mum had been ill for a little

    while, she died in the June, my rheumatologist said that due to the stress of everything it would take a good few months to get back on an even keal. Like I said mum died in the June, then my partners mum died in the October. It took over a year for everything to settle down but it did. I hope it does for you too. I wish you all the best.

  • sorry to hear you`ve had to experience similar circumstances, I never gave it a thought that stress could play a part in how effective the meds work?

    Thank you for your kind words. Tom

  • Stress has a huge impact on RA and with all the stress you are going through or been through I'm not surprised you don't feel to great.

    Like I said it will get easier, maybe a new drug therapy may be better, see how your blood are.

    Take care


  • flanners, the simple answer is yes, it will get better. it took 18 months for me to get on to bio's that were the turning point in the treatment of this awful disease. sometimes it is one step forward and two back......they will find the right treatment for you but it can take time. even when i got on the bio's it still took well over a year until i got the right one. thankfully my rheumy team have put me on the wonder drug i have been waiting three years for, Abatacept. take your pain relief, look after yourself, accept all the help offered to you....all the best. XX

  • How's things today F? Is the rash any more settled? When do you see the docs next? Hoping you have a better day . Ax

  • Hi allanah, itching isn't as bad so yeah maybe it's settling down. I don't see my doc till a week on Friday. Thank you for asking! Tom x

  • Hope it has by next week so you can get on your meds when u see the doc x

  • Thank you!

You may also like...